MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133SX TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133SX TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 133SX-13
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: the following is a list of potential adverse events that may occur with breast implant surgery.The risks include: implant deflation/leakage, additional surgery, capsular contracture, infection, toxic shock syndrome, necrosis, hematoma, seroma, extrusion, breast pain, changes in nipple sensation, changes in breast sensation, dissatisfaction with cosmetic results (wrinkling, folding, displacement, asymmetry, palpability, visibility, ptosis, sloshing), calcific deposits, irritation/inflammation, delayed wound healing, hypertrophic scarring, breast tissue atrophy/chest wall deformity, difficulty/inability in breast feeding, and inability to adequately visualize breast lesions with mammography.In addition to these potential adverse events, there have been concerns with certain systemic diseases.Deflation - patients should be advised that the tissue expanders may deflate, and require replacement surgery.Deflation occurs when saline leaks through a damaged injection site or a damaged tissue expander envelope.
 
Event or Problem Description
Health professional reported a right side deflation of a tissue expander.During explant surgery, "creases" were noted on the device.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis was performed which identified: opening, brown particles outer surface the device, and wear abrasion.Leak test was performed and found openings on anterior side a microscopic analysis was performed which identified punctured openings consistent in the use of some surgical tools.Based on the device analysis the final assessment is: a puncture opening on anterior side due to surgical damage-like.The creases folding conditional was observed, nevertheless is not related to the manufacturing process, due to the device was received out of their primary packaging and is an explanted device.
 
Event or Problem Description

Brand Name
STYLE 133SX TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key6914014
Report Number9617229-2017-02648
Device Sequence Number13762802
Product Code LCJ
UDI-Device Identifier10888628003828
UDI-Public(01)10888628003828(10)2686154(11)141224(17)181124
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K862203
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2018
Device Model Number133SX-13
Device Catalogue Number133SX-13
Device Lot Number2638667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date10/04/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;